Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 22, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jul 8, 2019, 7:01 PM CDT for Adams County, Kearney County, Nebraska. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2019, 7:01 PM CDT (00:01 UTC)
- Expired
- Jul 9, 2019, 3:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, NE, Kearney County, NE
The radar
The Grand Island radar (KUEX), 30 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 8:20 PM CDT | FLOOD | 4 S Kenesaw, NE | REPORT ON FACEBOOK THAT THE INTERSECTION IS FLOODED AND TRAFFIC CANNOT MAKE IT THROUGH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.0
The text
As transmitted.
558 WGUS53 KGID 090001 FFWGID NEC001-099-090800- /O.NEW.KGID.FF.W.0022.190709T0001Z-190709T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Hastings NE 701 PM CDT Mon Jul 8 2019 The National Weather Service in Hastings has issued a * Flash Flood Warning for... Southwestern Adams County in south central Nebraska... Southeastern Kearney County in south central Nebraska... * Until 300 AM CDT Tuesday. * At 700 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. An automated weather station near Norman has indicated that two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Roseland, Holstein and Norman. Additional rainfall amounts of one to two inches are possible in the warned area over the next two hours...with more heavy rain later tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 4060 9856 4035 9856 4035 9909 4060 9874 $$ Kelley
2 follow-up statements
994 WGUS73 KGID 090059 FFSGID Flash Flood Statement National Weather Service Hastings NE 759 PM CDT Mon Jul 8 2019 NEC001-099-090800- /O.CON.KGID.FF.W.0022.000000T0000Z-190709T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Adams NE-Kearney NE- 759 PM CDT Mon Jul 8 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT TUESDAY FOR SOUTHWESTERN ADAMS AND SOUTHEASTERN KEARNEY COUNTIES... As of 755 PM CDT, Doppler radar and automated rain gauges indicated that most of the heavy rain from earlier had let up, at least for the time being. However, Doppler radar and automated rain gauges indicate that much of southwestern Adams and southeastern Kearney counties received at least 1 to 4 inches over the past few hours, with the highest amounts concentrated between Norman and Holstein, and north-northeast of Upland. As a result, flash flooding likely continues in much of the area. Some locations that could experience flooding include... Holstein and Norman. This includes the following streams and drainages... South Branch Sand Creek...Flat Creek...Sand Creek...Cottonwood Creek...West Branch Thompson Creek and Little Blue River. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 4060 9856 4035 9856 4035 9909 4060 9874 $$ Pfannkuch
879 WGUS73 KGID 090357 FFSGID Flash Flood Statement National Weather Service Hastings NE 1057 PM CDT Mon Jul 8 2019 NEC001-099-090800- /O.CON.KGID.FF.W.0022.000000T0000Z-190709T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Adams NE-Kearney NE- 1057 PM CDT Mon Jul 8 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTHWESTERN ADAMS AND SOUTHEASTERN KEARNEY COUNTIES... As of 1055 PM CDT, Doppler radar indicated that the Warning area has been mostly rain-free over the past few hours. However, Doppler radar and automated rain gauges indicate that much of southwestern Adams and southeastern Kearney counties received at least 1 to 4 inches earlier this evening, with another 1 to 3 inches possible overnight before rain ends. As a result, flash flooding likely continues at this time, and could worsen later tonight if more rain moves in. Some locations that could experience flooding include... Roseland, Holstein and Norman. This includes the following streams and drainages...South Branch Sand Creek...Flat Creek...Sand Creek...Cottonwood Creek...West Branch Thompson Creek and Little Blue River. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 4060 9856 4035 9856 4035 9909 4060 9874 $$ Pfannkuch
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 6:32 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 8, 6:32 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
632 PM CDT Mon Jul 8 2019
.SHORT TERM...(This evening through Tuesday)
Issued at 323 PM CDT Mon Jul 8 2019
A few thunderstorms are starting to develop across the western part
of the forecast area this afternoon. Satellite shows some stronger
cumulus starting to develop in the southwest part of the area.
The short term models have been showing a couple rounds of
thunderstorms. The first is this afternoon and into the evening
hours, the activity we are starting to see now. The instability is
expected to increase during the afternoon and into the evening
hours. Expect some severe weather with these storms as they move
through. In addition, the movement should be slow enough to bring
some good rain amounts.
Then, this evening and overnight, expect there to be another round
of thunderstorms that move in from the west. These will be moving a
little faster, but expect there to be some larger rain amounts. They
will be more linear in nature and could produce some wind gusts as
well as the heavier rains. Almost all of the models have heavy rain
in them and expect there to be some heavier pockets or rain. The
areas with the heaviest rain will be the areas that have the
combination of afternoon convection and more overnight.
Models are kind of all over for ending the precipitation. A few have
it ending overnight tonight, but there are some that continue to
have a little linger in the east in the morning. Expect there will
be a little left in the morning, but it should end pretty quickly.
Surface high pressure will build into the area on Tuesday. Clouds
should clear out behind the thunderstorms and mostly sunny skies are
expected Tuesday. Temperatures should get into the upper 80s or
lower 90s. As warm as it is getting this afternoon with cloud cover,
will need to look at temperatures tomorrow to see if they are too
low.
.LONG TERM...(Tuesday night through Monday)
Issued at 323 PM CDT Mon Jul 8 2019
There is a weak upper level wave that moves into the area Tuesday
night. There could be a few showers and thunderstorms that develop
in the west and move through. Some models have some, while others do
not. Have some small PoPs, but not sure how much there will be.
A surface high builds into the area Tuesday night into Wednesday
night before moving to the east on Thursday. Expect there to be
mostly clear skies and temperatures maybe a little below normal.
An upper level ridge builds just to the west of the area Wednesday
through Saturday. Temperatures start to warm up later in the week.
Despite the ridge, there are still a few persistent, mainly weak
upper level waves that try to move over the ridge. Thursday night
through Saturday night, there will be some mainly on and off chances
for thunderstorms. The best chances appear to be Friday and Saturday
evenings, for the most part.
Sunday through Monday the ridge continues around the area. Expecting
dry conditions and warmer temperatures.
&&
.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Tuesday)
Issued at 627 PM CDT Mon Jul 8 2019
Thunderstorms are moving through the area and should continue for
a few more hours. Then overnight, there will be another band of
thunderstorms that move through the area. Thunderstorms should end
late tonight and skies clear out during the morning. There are
still a few models that bring in some MVFR ceilings for a time in
the morning.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch through Tuesday morning for NEZ060-072>076-
082>087.
KS...Flash Flood Watch through Tuesday morning for KSZ005>007.
&&
SHORT TERM...JCB
LONG TERM...JCB
AVIATION...JCBHazardous weather outlook, Jul 8, 3:12 PM CDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 312 PM CDT Mon Jul 8 2019 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 312 PM CDT Mon Jul 8 2019 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Through Tonight. Strong to severe thunderstorms are expected through tonight. The primary hazards are hail near the size of golf balls, wind gusts up to 70 MPH, and heavy rainfall. An isolated tornado or two are possible into the evening hours. A Flash Flood Watch has been issued this afternoon and tonight for a portion of the outlook area. Please see the Flash Flood Watch message for further information. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periodic thunderstorms are possible Tuesday night and again Thursday night through Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, Jul 8, 6:02 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
602 PM CDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HEAVY RAIN LEXINGTON AIRPORT 40.79N 99.77W
07/08/2019 E2.77 INCH DAWSON NE AWOS
RAINFALL THROUGH 5:55PM.
&&
JMBWLocal storm report, Jul 8, 6:14 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
614 PM CDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST 1 W HEARTWELL 40.57N 98.81W
07/08/2019 M52 MPH KEARNEY NE MESONET
&&
JMBWSpecial weather statement, Jul 8, 6:24 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Hastings NE 624 PM CDT Mon Jul 8 2019 NEZ075-076-085-086-090000- Nuckolls NE-Adams NE-Webster NE-Clay NE- 624 PM CDT Mon Jul 8 2019 ...WIND GUSTS UP TO 45 MPH POSSIBLE OVER EASTERN WEBSTER COUNTY... At 623 PM CDT, National Weather Service meteorologists were tracking a strong thunderstorm near Rosemont, or 26 miles south of Hastings, moving north at 35 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Lawrence and Rosemont around 635 PM CDT. Blue Hill around 640 PM CDT. If threatening weather approaches...move to a place of safety. LAT...LON 4010 9821 4011 9845 4043 9848 4043 9818 TIME...MOT...LOC 2323Z 178DEG 32KT 4020 9834 Kelley
Local storm report, Jul 8, 6:51 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
651 PM CDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TORNADO 3 S ROSELAND 40.42N 98.55W
07/08/2019 ADAMS NE TRAINED SPOTTER
BRIEF ROPE TORNADO. TORNADO WAS MOVING
NORTH. NO LONGER ON THE GROUND AT THE TIME
OF THE CALL. SENT A PICTURE ON TWITTER.
&&
JMBWLocal storm report, Jul 8, 6:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
656 PM CDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG HEARTWELL 40.57N 98.79W
07/08/2019 KEARNEY NE TRAINED SPOTTER
SMALL TREE LIMBS BROKEN ESTIMATED TO BE
AROUND 3 INCHES. CORN STALKS BENT OVER.
&&
JMBWSpecial weather statement, Jul 8, 6:57 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Hastings NE
657 PM CDT Mon Jul 8 2019
NEZ062-063-075-076-090030-
Adams NE-Hamilton NE-Hall NE-Clay NE-
657 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY...NORTHERN
ADAMS...SOUTHWESTERN HAMILTON AND HALL COUNTIES UNTIL 730 PM CDT...
At 656 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clay Center to Juniata to near Holstein.
Movement was north at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Grand Island, Hastings, Aurora, Wood River, Harvard, Kenesaw,
Doniphan, Juniata, Alda, Giltner, Glenvil, Phillips, Trumbull,
Inland, Prosser and Hansen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4044 9811 4052 9850 4046 9872 4090 9872
4093 9844 4092 9828 4087 9828 4091 9824
4089 9799
TIME...MOT...LOC 2356Z 186DEG 31KT 4051 9815 4058 9849 4053 9870
PfannkuchThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:40 PM CDT | Flash Flood Warning | GID | Gosper | 2 hr |
| Jul 8, 7:46 PM CDT | Flash Flood Warning | GID | Buffalo, Dawson | 2 hr |
| Jul 8, 7:53 PM CDT | Severe Thunderstorm Warning | GID | Phelps | 32 min |
| Jul 8, 8:31 PM CDT | Flash Flood Warning | GID | Furnas | 4 hr |
| Jul 8, 8:58 PM CDT | Flash Flood Warning | GID | Buffalo, Dawson, Gosper, Kearney, Phelps, Sherman | 8 hr |
| Jul 8, 9:04 PM CDT | Special Weather Statement | GID | Gosper | 26 min |
| Jul 8, 9:07 PM CDT | Special Weather Statement | GID | Harlan | 23 min |
| Jul 8, 9:15 PM CDT | Special Weather Statement | GID | Gosper, Phelps | 45 min |
| Jul 8, 9:44 PM CDT | Special Weather Statement | GID | Gosper | 46 min |
| Jul 8, 9:53 PM CDT | Special Weather Statement | GID | Harlan | 52 min |
| Jul 8, 10:26 PM CDT | Severe Thunderstorm Warning | GID | Harlan, Kearney, Phelps | 49 min |
| Jul 8, 10:34 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 41 min |
| Jul 8, 10:49 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 41 min |
| Jul 8, 11:00 PM CDT | Special Weather Statement | GID | Furnas | 45 min |
| Jul 8, 11:14 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Kearney, Phelps | 46 min |
| Jul 8, 11:19 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 41 min |
| Jul 8, 11:29 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 46 min |
| Jul 8, 11:54 PM CDT | Flash Flood Warning | GID | Franklin, Furnas, Harlan | 6 hr |
| Jul 8, 11:54 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 51 min |
| Jul 9, 12:01 AM CDT | Special Weather Statement | GID | Hall | 44 min |
| Jul 9, 12:02 AM CDT | Special Weather Statement | GID | Franklin | 43 min |
| Jul 9, 12:38 AM CDT | River Flood Warning | GID | Buffalo, Hall, Kearney, Phelps | 3 days |
| Jul 9, 12:55 AM CDT | Special Weather Statement | GID | Nuckolls, Webster | 50 min |
| Jul 9, 12:57 AM CDT | River Flood Warning | GID | Buffalo | 21 days |
| Jul 9, 1:02 AM CDT | Special Weather Statement | GID | Adams, Clay | 43 min |
| Jul 9, 1:32 AM CDT | River Flood Warning | GID | Harlan | 4 days |
| Jul 9, 1:46 AM CDT | Special Weather Statement | GID | Clay, Fillmore, Hamilton, Nuckolls, York | 44 min |
| Jul 9, 1:48 AM CDT | River Flood Warning | GID | Buffalo, Dawson, Phelps | 43 hr |
| Jul 9, 2:19 AM CDT | River Flood Warning | GID | Buffalo | 45 hr |
| Jul 9, 2:29 AM CDT | River Flood Warning | GID | Buffalo, Hall, Howard | 41 hr |
| Jul 9, 3:16 AM CDT | Areal Flood Warning | GID | Adams, Franklin, Hall, Kearney, Webster | 12 hr |
| Jul 9, 4:32 AM CDT | River Flood Warning | GID | Franklin | 55 hr |
| Jul 9, 4:39 AM CDT | River Flood Warning | GID | Nuckolls, Webster | 4 days |
| Jul 9, 4:47 AM CDT | River Flood Warning | GID | Harlan | 28 hr |
| Jul 9, 5:02 AM CDT | Areal Flood Warning | GID | Buffalo, Dawson, Franklin, Furnas, Gosper, Harlan and 3 more | 10 hr |
| Jul 9, 5:27 AM CDT | Flash Flood Warning | GID | Buffalo, Dawson, Kearney, Phelps | 4 hr |
| Jul 9, 7:07 AM CDT | River Flood Warning | GID | Clay, Nuckolls | 3 days |
| Jul 9, 10:45 AM CDT | Flash Flood Watch | GID | Adams, Buffalo, Dawson, Franklin, Furnas, Gosper and 3 more | 19 hr |
| Jul 9, 1:51 PM CDT | River Flood Warning | GID | Nuckolls | 5 days |
| Jul 9, 3:01 PM CDT | Areal Flood Warning | GID | Adams, Buffalo, Clay, Dawson, Franklin, Furnas and 4 more | 4 days |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.